Anyone else have headaches and Migraines with IUD?

April - posted on 03/02/2010 ( 10 moms have responded )

215

17

23

I've been getting head aches at least twice a week and realllllyyy bad migraines that last a couple days at least twice a month. This has only been happening since i started using Mirena IUD. I hadn't really thought much about it being from the iud until lately. I've never had a problem with migraines or anything until now. I've been on Mirena for close to a year now. I thought the headaches were just from the stress of being a first time mom. But, now that my son is almost 16 months old and i'm a lot more relaxed with being a momma the head aches just keep getting worse. Also, i've been starting to feel a little crampy here and there too. I usually get my period every month with the mirena and i get a little crampy before i get my period, but lately i've just been getting crampy at random times. It's not bad cramping, just annoying. Anyone else using Mirena have these problems? Also, it seems like i can't lose weight and my face is always breaking out. Ugh, it's just so...ugh. Lol

MOST HELPFUL POSTS

Randie - posted on 10/20/2013

2

0

1

I've been on the Mirena for almost 4 yrs now. Having terrible headaches and migraines! I never connected the two! I have them so bad I go to the ER sometimes 2 a week. I just went yesterday morning and the DR. I had said that it very well could be. Which all makes sense because that's when they all started!! The hormone that's in the IUD is the same hormone that's in the morning after pill. (From what I've read) and it's not even legal in North America) it's altered which is why it's allowed here.. Every one reacts differently, but if your having problems! I'd see your Dr. I also went yrs with no period. Now just recently I get real bad pAins in my side, followed by real dark old looking blood. I'm making an appointment to get mine removed!!! Good luck to everyone else!!

Fredericka - posted on 08/08/2013

1

0

0

Yes I have been getting HEADACHES when my period starts every month and it hurts bad and bad cramping

Courtney - posted on 03/02/2010

17

4

1

i have the same problems. i thought it was just heriatior like the doctor said..but now that you said something i have the same problems...i thought it was just me

Karrie - posted on 03/02/2010

71

26

7

Hey April, If you have a Mirena there is a very low dose of levonorgestrel and aprox 5-10 % of uses my exprerience migrains and acne. Also aprox 5% of uses experience weight gain. I had one and had no problems with it but if you are having these issues you should contact your health care provider to get some advice to see if they feel it is appropriate for you to continue to use it.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

10 Comments

View replies by

Bonnie - posted on 03/05/2014

2

0

0

I just had my Merina removed yesterday and have had the worst headache of my life since. My head hurts worse than when I had a concussion. Has anyone found relief?

Vanessa - posted on 02/17/2011

6

16

1

I have been having all the same problems! I have had nothing but problems since I got the Mirena placed... I am definitely thinking about getting it removed in 2 months once I have insurance again!

Courtney - posted on 03/04/2010

17

4

1

i called my doctor and told her about the migraines and my stomach hurting so bad that im crying she moved my appointment from april to the 19th of this month,,,i told her all the symptoms i am having and she wanted to see me sooner but she is booked til the 19th....so i would recommend to call your doctor if you have the mirena and r having migraines and cramping

April - posted on 03/03/2010

215

17

23

i'm scared to use a different birth control because i've got pregnant on the pill...without ever missing a pill. The pregnancy ended in a still birth. My son was conceived while i was using the Nuva ring. The IUD is working to not get preggo. I just don't know what to do. I don't have an appt until June. Should I make one earlier to talk about the Mirena? Probably wouldnt hurt.

Tracy - posted on 03/02/2010

6

19

1

April,
I just had a hystorectomy done at the age of 25 beacause of the Mirena, I had it in for almost 3 yrs. and I noticed some small side effects at first but the real shocker was when I was diagnosised with BiPolar disorder, I'm 4 wks into my recovery from surgury and never felt better in my life, my advice for you is to consult your primary care physician and get a medical opinion and if possible choose another type of birth control

Niki - posted on 03/02/2010

292

3

37

because merina's work by releasing synthetic hormones, it usets your bodys normal hormonal balance, which causes things like migranes, and can lead to much more serious problems later on - although i wouldnt be surprised if doctors in the US still dont recognise how serious the side effects can be, as some woman are much more sensative to it than others. I have a normal IUD (without hormones) and i love it, have had no problems, although some woman do get heavier periods with them. Personally i would never go on hormonal birth control - its simply not worth risking my health for when there are althernatives - but it all comes down to personal choice and weighing up the pro's and con's.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms